Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 22, 2015, 7:05 PM MST for Cochise County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2015, 7:05 PM MST (02:05 UTC)
- Expired
- Jun 22, 2015, 7:45 PM MST
- In force
- 40 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 104 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 2.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4142 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444 WUUS55 KTWC 230205 SVRTWC AZC003-230245- /O.NEW.KTWC.SV.W.0003.150623T0205Z-150623T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UNLOCALIZED SITE 705 PM MST MON JUN 22 2015 THE NATIONAL WEATHER SERVICE IN UNLOCALIZED SITE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL COCHISE COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 745 PM MST * AT 703 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BISBEE-DOUGLAS AIRPORT...AND MOVING WEST AT 15 MPH. THE BISBEE-DOUGLAS AIRPORT RECORDED A WIND GUST 64 MPH JUST BEFORE 7 PM. * LOCATIONS IMPACTED INCLUDE... BISBEE-DOUGLAS AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3161 10956 3147 10949 3139 10970 3152 10980 TIME...MOT...LOC 0203Z 069DEG 12KT 3149 10962 $$
2 follow-up statements
057 WWUS55 KTWC 230226 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UNLOCALIZED SITE 726 PM MST MON JUN 22 2015 AZC003-230245- /O.CON.KTWC.SV.W.0003.000000T0000Z-150623T0245Z/ COCHISE AZ- 726 PM MST MON JUN 22 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR SOUTH CENTRAL COCHISE COUNTY... AT 725 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NORTHWEST OF BISBEE-DOUGLAS AIRPORT...MOVING WEST AT 15 MPH. THIS STORM DID PRODUCE A WIND GUST TO 64 MPH AROUND 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3156 10963 3144 10957 3139 10970 3152 10980 TIME...MOT...LOC 0225Z 069DEG 12KT 3146 10970 $$
323
WWUS55 KTWC 230237
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UNLOCALIZED SITE
737 PM MST MON JUN 22 2015
AZC003-230246-
/O.EXP.KTWC.SV.W.0003.000000T0000Z-150623T0245Z/
COCHISE AZ-
737 PM MST MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCHISE COUNTY
WILL EXPIRE AT 745 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3156 10963 3144 10957 3139 10970 3152 10980
TIME...MOT...LOC 0228Z 069DEG 12KT 3146 10970
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:53 PM MST, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 22, 1:53 PM MST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 153 PM MST MON JUN 22 2015 .SYNOPSIS...HOT TEMPERATURES TO START THE WEEK...BUT NOT QUITE AS HOT AS LAST WEEK. A MOISTURE INCREASE WILL BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS BY TUESDAY INTO NEXT WEEKEND. AS THIS HAPPENS...DAYTIME TEMPERATURES WILL MODERATE CLOSER TO SEASONAL NORMALS BY THE END OF THE WEEK. && .DISCUSSION...THE MAIN FOCUS HAS SHIFTED FROM THE HEAT TO THE ONSET OF SHOWER AND THUNDERSTORM ACTIVITY FOR THE MONSOON SEASON. LATEST MODELS STILL INDICATED THAT THE WEATHER PATTERN WILL EVOLVE INTO A TYPICAL MONSOON TYPE PATTERN BY THE END OF THE WEEK. IN GENERAL... MOISTURE WILL BE ON THE INCREASE THIS WEEK AS RIDGE OF HIGH PRESSURE ALOFT BECOMES CENTERED OVER THE CENTRAL UNITED STATES AND AN INVERTED TROUGH MOVES INTO MEXICO. THIS INVERTED TROUGH WILL AID IN PUSHING DEEPER MOISTURE INTO THE DESERT SOUTHWEST AROUND THE MIDDLE OF THE WEEK. MOISTURE IN COMBINATION WITH THE UPPER-LEVEL TROUGH WILL BRING A NOTICEABLE INCREASE IN SHOWERS AND THUNDERSTORMS TO THE AREA WEDNESDAY INTO FRIDAY. HIGH PRESSURE ALOFT WILL RECONSOLIDATE AND AMPLIFY OVER THE GREAT BASIN OVER THE WEEKEND WITH RAIN CHANCES REMAINING IN THE FORECAST. BASED ON THE PROJECTED SHOWERS AND THUNDERSTORMS...DAYTIME TEMPERATURES WILL GRADUALLY LOWER THIS WEEK TO NEAR NORMAL READINGS BY FRIDAY. && .AVIATION...VALID THROUGH 24/00Z. CLEAR TO MOSTLY CLEAR SKIES...WITH THE EXCEPTION CUMULUS OVER SOUTHERN AND EASTERN AREAS AROUND 8-10K FT AGL THRU THIS EVENING. ISOLATED -SHRA/-TSRA WILL THEN OCCUR NEAR THE AZ/MEXICO BORDER AND THE WHITE MOUNTAINS...MAINLY BETWEEN 23/00Z AND 23/06Z. WINDS WLY/NWLY WIND AT 10-15 KTS. SLIGHTLY STRONGER WINDS WITH A FEW GUSTS AROUND 25 KTS ARE POSSIBLE NEAR KSAD. ANY -SHRA/-TSRA NEAR THE KOLS/KDUG/KALK TERMINALS COULD PRODUCE GUSTS TO NEAR 40 KTS. DRY CONDITIONS AND LIGHT TERRAIN DRIVEN WINDS SHOULD RETURN AFTER 23/06Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE WILL MIGRATE NORTHEAST OF THE AREA ALLOWING EAST TO SOUTHEAST FLOW TO DEVELOP ACROSS THE DESERT SW. THIS WILL BEGIN TO GRADUALLY DIRECT MONSOON MOISTURE ACROSS SE ARIZONA. A FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE NEAR THE INTERNATIONAL BORDER AND THE WHITE MOUNTAINS LATE THIS EVENING. ON TUESDAY AFTERNOON...CONVECTION WILL OCCUR OVER THE EASTERN PART OF THE AREA...ZONES 152...153 AND SOUTHERN 151. COVERAGE OF STORMS WILL THEN SPREAD WESTWARD EACH AFTERNOON THROUGH REST OF THE WEEK...WITH STORMS POSSIBLE ACROSS THE ENTIRE AREA BY THE UPCOMING WEEKEND. CONVECTION EARLY THIS WEEK WILL BRING A THREAT FOR DRY LIGHTNING AND STRONG GUSTY OUTFLOWS. OTHERWISE...DIURNAL WIND TRENDS WILL BE THE RULE...WITH NW AFTERNOON BREEZES THROUGH TUESDAY AND EASTERLY FLOW DEVELOPING ACROSS ERN ZONES WEDNESDAY AND THURSDAY. A RETURN TO NW AFTERNOON BREEZES WILL OCCUR FRIDAY INTO THE WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jun 22, 7:01 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UNLOCALIZED SITE 701 PM MST MON JUN 22 2015 AZZ508-230245- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 701 PM MST MON JUN 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY UNTIL 745 PM MST... AT 700 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF DOUGLAS...MOVING WEST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BISBEE-DOUGLAS AIRPORT. LAT...LON 3161 10956 3147 10949 3139 10970 3152 10980 TIME...MOT...LOC 0200Z 069DEG 12KT 3149 10961
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:01 PM MST | Special Weather Statement | TWC | Cochise | 44 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.